Alert archive / Indiana / Small Craft Advisories in 2013
Small Craft Advisory 92, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Dec 21, 2013, 3:58 PM EST. It took effect at Dec 22, 2013, 4:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2013, 3:58 PM EST (20:58 UTC)
- In effect from
- Dec 22, 2013, 4:00 AM EST
- Expired
- Dec 22, 2013, 12:35 PM EST
- In force
- 9 hr
- Issued by
- NWS Northern Indiana
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Dec 21, 1:32 PM EST, 2 hours 26 minutes earlier.
Area forecast discussion, Dec 21, 1:32 PM EST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
132 PM EST SAT DEC 21 2013
.SYNOPSIS...
ISSUED AT 1133 AM EST SAT DEC 21 2013
A LOW PRESSURE SYSTEM WILL MOVE SOUTHWEST TO NORTHEAST TO
INDIANA TONIGHT. RAINFALL IS EXPECTED ALONG THE TRACK OF THE LOW
WHICH MAY CAUSE FLOODING. TO THE NORTHWEST OF THE LOW TRACK SOME
FREEZING RAIN IS POSSIBLE TODAY. HIGHS TODAY WILL RANGE FROM THE
MIDDLE 30S IN SOUTHERN MICHIGAN TO NEAR 60 IN SOUTHWEST OHIO.
TONIGHT AS THE SYSTEM CONTINUES THROUGH...RAIN IS
EXPECTED...ESPECIALLY IN THE SOUTHEASTERN PARTS OF THE REGION.
LOWS TONIGHT WILL RANGE FROM AROUND FREEZING IN SOUTHERN MICHIGAN
TO THE UPPER 50S IN SOUTHWEST OHIO. RAIN AND SNOW IS THEN EXPECTED
TOMORROW AS THE SYSTEM BEGINS TO MOVE NORTHEASTWARD OF THE REGION.
HIGHS TOMORROW WILL RANGE FROM THE UPPER 30S IN THE NORTH TO
AROUND 60 IN THE SOUTHEAST.
&&
.UPDATE...
ISSUED AT 1259 PM EST SAT DEC 21 2013
GRADUAL BACKING LOW LEVEL WINDS ANTICIPATED THROUGH THE REST OF
THE AFTERNOON AS VIGOROUS UPPER TROUGH BEGINS TO LIFT OUT OF THE
NORTH TEXAS. STRONG INDUCED FRONTAL RESPONSE NOW BEGINNING TO TAKE
SHAPE ACROSS ARKANSAS/MISSOURI WHERE LOW LEVEL JET WILL CONTINUE
TO STRENGTHEN OVER NEXT SEVERAL HOURS. NORTHEAST EJECTION OF THIS
TROUGH WILL ALLOW FOR RAPID NORTHWARD ADVANCEMENT OF THIS LOW
LEVEL JET AND CONTINUED NORTHEAST EXPANSION OF STRONG FRONTALLY
FORCED RAIN. LARGE SCALE SUPPORT ALSO TO INCREASE WITH THIS STRONG
FRONTAL FORCING AS LOCAL AREA BECOMES POSITIONED IN FAVORABLE
RIGHT ENTRANCE OF UPPER JET. STILL EXPECTING HEAVIER RAIN TO
OVERSPREAD APPROXIMATELY SOUTHEAST HALF OF AREA CLOSER TO 00Z AND
NO CHANGE MADE TO PREVIOUS FORECAST IN REGARDS TO THIS TIMING.
FLOOD WATCH HEADLINES LEFT INTACT WITH PREVIOUS FORECAST RAINFALL
AMOUNTS STILL LOOKING INLINE WITH NEW GUIDANCE. IN TERMS OF THE
WINTER WEATHER SIDE OF THIS STORM...THE POTENTIAL OF IMPACTFUL
FREEZING RAIN APPEARS TO BE LESSENING. SFC WET BULB TEMPS REMAIN
AT OR ABOVE FREEZING ACROSS THE AREA. STILL SOME LOW END CONCERN
THAT AS LOW LEVEL CYCLONIC CIRCULATION MATURES...THERE COULD BE A
STRONG ENOUGH NEAR SFC EASTERLY FLOW COMPONENT TO LOWER SFC WET
BULBS ENOUGH FOR A PERIOD OF FREEZING RAIN ACROSS THE FAR
NORTH THIS EVENING. HOWEVER...CONTINUED LOW CONFIDENCE IN
OCCURRENCE SUPPORTS NO MORE THAN JUST CHANCE FZRA MENTION THROUGH
THIS EVENING.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 418 AM EST SAT DEC 21 2013
NRLY STNRY FRONTAL BOUNDARY EXTENDS FROM THE LWR GRTLKS TO SRN TX
THIS MORNING. A LOW PRESSURE SYSTEM IS EXPECTED TO LIFT RAPIDLY NE
ALONG THIS STRONG BAROCLINIC ZONE TO NRN INDIANA BY SUNDAY MORNING.
UNSEASONABLY WARM/MOIST AIRMASS SOUTH OF THE FRONT WITH PRECIPITABLE
WATER OF 1-1.5INCHES. AS THE LOW APPROACHES OUR AREA TODAY/TNGT...
VERY STRONG FORCING INCLUDING STRONG UPR LEVEL DIVERGENCE IN RIGHT ENTRANCE
REGION OF A >200KT JET STREAK OVER SE CANADA... STRONG LOW-MID LEVEL
MOISTURE FLUX/THETA-E ADVECTION... AND STRONG SLOPED FRONTOGENESIS
WILL MOVE ACROSS OUR AREA. COMBINATION OF THIS VERY STRONG FORCING
AND ACCESS TO AN UNSEASONABLY WARM MOIST AIRMASS WILL CAUSE RAIN
TO OVERSPREAD THE AREA TODAY... HEAVIEST AND MOST PERSISTENT OVER
SE PORTION OF THE CWA. SREF QPF HAS BEEN VERY LARGE AND FAIRLY
CONSISTENT FOR TODAY/TNGT. FOLLOWED WPC QPF WHICH WAS JUST
SLIGHTLY HIGHER YIELDING 24HR TOTALS AROUND AN INCH NW TO AROUND 3
INCHES SE. THESE WIDESPREAD HEAVY RAINFALL AMOUNTS THIS TIME OF
YEAR SHOULD BE SUFFICIENT TO CAUSE SOME FLOODING... THUS THE FLOOD
WATCH REMAINS IN EFFECT AND EXPANDED SLIGHTLY NORTH ACROSS NE
PORTION OF CWA WHICH ALSO SHOULD GET IN ON THE HEAVY RAIN.
OTHER CONCERN IS ON THE POTENTIAL FOR FREEZING RAIN ACROSS NW
PORTION OF THE CWA WHERE TEMPS THIS MORNING HOVERING JUST ABOVE
FREEZING. AS SFC WINDS TURN NE WITH APCHG LOW TODAY TEMPS MAY FALL
SLIGHTLY THERE. GIVEN THAT IT IS STILL DOUBTFUL IF TEMPS WILL BE BLO
FREEZING AS RAIN MOVES THROUGH THE AREA PLUS UNCERTAINTY ON HOW MUCH
ICE ACCRUAL WILL OCCUR WITH A RELATIVELY WARM RAIN FALLING ON
SURFACES AT OR SLIGHTLY BLO FREEZING... OPTED TO HOLD OFF ON A
FREEZING RAIN HEADLINE ATTM AND JUST CONT WITH THE CHC OF FREEZING
RAIN IN THE GRIDS/ZFP/HWO.
ONLY OTHER CHANGE OF NOTE TO PREVIOUS FCST WAS TO ADD A CHC OF TSTMS
TONIGHT TO SE PORTION OF CWA. MODELS SUGGEST WK ELEVATED INSTABILITY
WILL ACCOMPANY THE STRONG FORCING TONIGHT WHICH COULD LEAD TO A FEW
TSTMS ACROSS THIS AREA. WITH SURFACE BASED INVERSION EXPECTED TO BE
QUITE SHALLOW ACROSS FAR SERN PORTION OF THE AREA... IF STORMS DO
OCCUR THERE IS SOME POTENTIAL THEY COULD TRANSFER SOME OF THE
STRONG WINDS ALOFT TO THE SFC AS FCST IN SPC 5% CONVECTIVE WIND
OUTLOOK CLIPPING THIS AREA.
TEMPS SHOULD BE FAIRLY STEADY ACROSS THE AREA TODAY AND TONIGHT WITH
HIGHS RANGING FROM THE M30S NW TO THE M40S SE... AND LOWS RANGING
FROM THE L30S NW TO THE L40S SE.
&&
.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 418 AM EST SAT DEC 21 2013
PRECIP CHANCES WILL BEGIN TO DECREASE BY SUNDAY MORNING AS A DRY
SLOT NUDGES INTO THE REGION. RAIN WILL GRADUALLY CHANGE OVER TO SNOW
BY SUNDAY AFTERNOON...WITH MUCH COOLER AIR WRAPPING AROUND THE BACK
OF THIS WEEKENDS HEAVY RAIN PRODUCING SYSTEM AS IT SHIFTS EAST.
TEMPERATURES LOOK TO BEGIN DROPPING OFF SUNDAY AFTERNOON...DIPPING
INTO THE LOW/MID 20S BY SUN NIGHT. HAZARDOUS CONDITIONS COULD
DEVELOP AS STANDING WATER LEFT OVER FROM THE WEEKEND RAIN EVENT
FREEZES. THE COLD AIR IS ALSO EXPECTED TO LINGER KEEPING
TEMPERATURES STUCK BELOW NORMAL LEVELS THROUGHOUT THE MAJORITY OF
THE PERIOD. HIGHS WILL BARELY MAKE IT TO THE 20S EARLY THIS WEEK
WITH LOWS DROPPING INTO THE LOW TEENS AND EVEN SINGLE DIGITS.
A SHORTWAVE WILL MOVE THROUGH THE REGION JUST TO OUR NORTH
MONDAY...PROVIDING ANOTHER CHANCE FOR SNOW SHOWERS LATE MONDAY INTO
TUESDAY MORNING BEFORE HIGH PRESSURE PUSHES INTO THE REGION. SNOW
CHANCES CONTINUE ON WEDNESDAY AHEAD OF THE NEXT APPROACHING SYSTEM
WITH THE GREATEST PROBABILITY ONCE AGAIN TO OUR NORTH. ANY SNOWFALL
AMOUNTS IN OUR CWA APPEAR TO REMAIN LIGHT AT THIS TIME. TEMPS COULD
REBOUND INTO THE LOW TO MID 30S CHRISTMAS DAY BEFORE ANOTHER SHOT OF
ARCTIC AIR SHOOTS DOWN FROM CANADA WITH THE PASSAGE OF A COLD
FRONT. THIS BRINGS ANOTHER SMALL CHANCE FOR SNOWFALL...HOWEVER THE
AMOUNT OF MOISTURE DOES NOT LOOK OVERLY PROMISING AT THIS TIME.
MODELS ARE CONTINUING TO SHOW SUBSTANTIAL DISAGREEMENT AS TO THE
TIMING AND EXTENT OF THE COLD AIR DURING THE LATTER PART OF THIS
PERIOD...THEREFORE OPTED TOWARD ALLBLEND VALUES UNTIL MODELS CAN
COME TO A BETTER CONSENSUS.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1259 PM EST SAT DEC 21 2013
VSBY IMPROVEMENTS HAVE BEEN NOTED OVER PAST SEVERAL HOURS ALTHOUGH
IFR/LIFR CIGS ARE EXPECTED TO PERSIST THROUGH MUCH OF THE PERIOD
AS ELEVATED WARM FRONT SURGES NORTHWARD THIS EVENING. RAIN WILL
INCREASE IN INTENSITY THIS EVENING AS FRONTAL FORCING STRENGTHENS
IN RESPONSE TO VIGOROUS UPPER LEVEL SHORT WAVE KICKING OUT OF THE
SOUTHERN PLAINS. ELEVATED WARM/MOIST ADVECTION THIS EVENING WILL
ALLOW FOR SOME ELEVATED INSTABILITY TO ADVECT NORTHWARD WITH SOME
VERY LOW END TSRA POTENTIAL FOR FAR NORTHEAST INDIANA. WILL OMIT
ANY MENTION FROM KFWA AT THIS TIME WITH GREATEST POTENTIAL LIKELY
REMAINING ACROSS NORTHWEST OHIO. NORTHEAST WINDS WILL STRENGTHEN
LATE AFTERNOON AS SFC LOW DEEPENS TO THE SOUTH...WITH EVENTUAL
TRANSITION TO GUSTY SOUTHWEST WINDS EARLY SUNDAY BEFORE STRONG
COLD FRONT TRACKS THROUGH THE AREA. BULK OF PRECIP SHOULD EXIT
NORTHEAST INDIANA AFTER 09Z AS MID LEVEL DRY SLOT PUSHES INTO THE
AREA...BUT OCCASIONAL RAIN/SNOW LIKELY TO CONTINUE AT KSBN THROUGH
THE END OF THE PERIOD WITH DEFORMATION/WRAP AROUND TYPE FORCING.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLOOD WATCH THROUGH SUNDAY MORNING FOR INZ007>009-012>018-020-
022>027-032>034.
MI...FLOOD WATCH THROUGH SUNDAY MORNING FOR MIZ081.
OH...FLOOD WATCH THROUGH SUNDAY MORNING FOR OHZ001-002-004-005-015-
016-024-025.
LM...NONE.
&&
UPDATE...MARSILI
SYNOPSIS...LOTHAMER
SHORT TERM...JT
LONG TERM...KG
AVIATION...MARSILI
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAHazardous weather outlook, Dec 21, 4:11 AM EST, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 411 AM EST SAT DEC 21 2013 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-220915- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 411 AM EST SAT DEC 21 2013 /311 AM CST SAT DEC 21 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT FLOODING DUE TO HEAVY RAINFALL AND RECENT SNOW MELT IS POSSIBLE OVER THE AREA. RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED... HEAVIEST SOUTH OF ROUTE 24. THUNDERSTORMS WITH ISOLATED STRONG GUSTY WINDS ARE ALSO POSSIBLE OVER SOUTHEAST PORTIONS OF THE AREA TONIGHT. PATCHY DENSE FOG AND A BRIEF PERIOD OF FREEZING RAIN ARE POSSIBLE OVER NORTHWEST PORTIONS OF THE AREA THIS MORNING. FREEZING RAIN IS ALSO POSSIBLE OF OVER SOUTHERN MICHIGAN TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SOME FLOODING DUE TO HEAVY RAINFALL TODAY AND TONIGHT... MAY PERSIST THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF HEAVY RAINFALL AND FLOODING WILL BE APPRECIATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-220915- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 411 AM EST SAT DEC 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT PATCHY DENSE FOG IS EXPECTED THIS MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE POSSIBLE SUNDAY AND MONDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 11:19 AM EST | River Flood Warning | IWX | Adams, Allen | 6 days |
| Dec 21, 11:23 AM EST | River Flood Warning | IWX | Blackford, Huntington, Jay, Wabash, Wells | 4 days |
| Dec 21, 3:48 PM EST | River Flood Warning | IWX | Allen, Huntington, Wabash | 60 hr |
| Dec 21, 5:55 PM EST | Areal Flood Warning | IWX | Adams, Allen, Blackford, Grant, Huntington, Jay and 2 more | 24 hr |
| Dec 21, 6:04 PM EST | Areal Flood Warning | IWX | Cass, Fulton, Kosciusko, Marshall, Miami, Pulaski and 3 more | 24 hr |
| Dec 21, 11:19 AM EST | River Flood Warning | IWX | Allen, Paulding, Putnam | 5 days |
| Dec 21, 11:19 AM EST | River Flood Warning | IWX | Putnam | 5 days |
Nearby
Small Craft Advisories in Indiana, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.